A 43-year-old woman on triptorelin presenting with pseudotumor cerebri: a case report

J Med Case Rep. 2012 May 3:6:122. doi: 10.1186/1752-1947-6-122.

Abstract

Introduction: To the best of our knowledge, this is the first time triptorelin has been reported to cause benign intracranial hypertension.

Case presentation: A 43-year-old Caucasian woman who suffered from chronic menorrhagia was started on triptorelin, a gonadotrophin-releasing hormone analogue. Three days later, she developed gradually worsening headaches accompanied by bilateral visual disturbance. Examination revealed bilateral papilledema and enlarged blind spots on her visual fields. A diagnosis of benign intracranial hypertension was made and confirmed on magnetic resonance imaging.

Conclusion: We recommend that patients at high risk (women who are overweight and of reproductive age) who are using any gonadotrophin-releasing hormone analogue (for example, triptorelin) should be periodically monitored for the possible development of benign intracranial hypertension.